i think things are not very clear and ofcourse its not possble for you to tell each and everything in detail.
Now there are two things in mind as i gathered according to your condition,
1:IT could have been a Yeast infection and the cream that you have bought over the counter may contain steroids
and after the application there is a steroid induced acne
,which you have reffered as "lots of pimples". so if that is the case then you need to stop the cream.
2:You might have developed a condition called Lichen Simplex Chronicus
in which the skin becomes thickend,dry and roughened due to constant rubbing and itching.
At this point i think you need to see a doctor so that he can have a good look at the rash
and ssoaciated factors and proceed further.
The only advise i would like to give you is to apply White Petroleum Jelly at the sites regularly and take Tablet Zyrtec
10mg once a day before going to bed.
thanks very much, and all the bset.